# SDR GAIA9611

- Difficulty date: May 14, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N278US
- Make and model: Boeing 727251
- Aircraft serial: 21157
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Lock Actuator
- Part number: 65404675
- Condition: Failed
- Location: Nlg
- Part time: 272 hours
- Component: 6516368
- Stage of operation: AP
- Nature of condition: J
- Precautionary procedure: L

## Discrepancy

WHEN GEAR DOWN WAS SELECTED DURING APPROACH TO TOL, NOSE LANDING GEAR DID NOT EXTEND, GEAR WAS CYCLED AND EXTEDNED SUCCESSFULLY.  INVESTIGATION REVEALED HISSING SOUND INDICATIVE OF BYPASSING OF LOCK ACTUATOR.  ACTUATOR CHANGED, AIRCRAFT TEST FLOWN SATISFACTORILY AND RETURNED TO SERVICE.  A RESUMPTION OF DIFFICULTY WITH NOSE GEAR THE FOLLOWING DAY WOULD TEND TO EXONERATE THE LOCK ACTUATOR.  DOOR WAS RE-RIGGED AND GEAR CYCLED 10 TIMES BY NORMAL METHOD AND 3 TIMES MANUALLY.  AIRCRAFT WAS RETURNED TO SERVICE AND NO FURTHER TROUBLE REPORTED AS OF THIS DATE MAY 24, 1996.  (M)
